News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: High Serotonin Levels?


 merger - Sat Jul 14, 2007 1:12 am

**Sorry for double post-no one answered me in the other one.

I am male, turning 21 in a few months and I think I have high- serotonin-level-caused Erectile Dysfunction. I take daily vitamins with no history of surgery or any pertinent family disease.

I started noticing this a few months ago. Back then, I can get an erection at will every 3-4 hours and be very aroused when I see an attractive woman. Then suddenly, I couldn't get aroused at all. I tried not masturbating for a while and it worked for a few weeks and then it went away again.

I tried to find causes on the internet and found that it may be Prostatitis or Cystatis, but I got a clean bill of health from two different doctors. And it can't be sexually transmitted because I'm still a virgin.

And then I researched some more and found that high serotonin levels can cause low libido. I think that this is the reason because I used to be very anxious and a worry-wart all the time. Apparently high serotonin levels lessen anxiety and emotions in general as I researched. So basically it's like I'm taking Prozac even if I'm not.

I've read that too much porn and masturbation can cause high serotonin levels. If this is the case then I guess that it is what happened to me because I used masturbate and watch porn a lot. The funny thing is, other than the fear of not being able to perform, I feel perfectly healthy and mentally more relaxed than ever. The high serotonin levels I speculate I have got rid of my social anxiety (just like Prozac I guess).

I can still ejaculate fine, without pain whatsoever. But it's not as fun as years ago. And I am able to masturbate only on very few occasions. I am worried that I can not please a woman.
 Debbie Miller, RN - Sat Jul 21, 2007 2:06 pm

User avatar There are cases where porn and masturbation do interfere with sexual function between a man and a woman. You may want to consider eliminating the porn to see if you can get back into a more typical frame of mind sexually. The effect of pornography on the brain is something science has been studying and it can be very addictive, much like other substance abuse, requiring more and stronger stimulation to get the same effect. This is one of the ways it interferes with a relationship.

There are support groups and counselors to help you if you desire to take this course of action. I think this would be your best solution to the problem but that doesn't mean it would be easy to accomplish. It is possible, however. The biggest problem is that once imprinted on the brain, those images are difficult to erase. If your partner doesn't have the same unrealistic qualities you see in photos, etc. (keep in mind this is fantasy) you may be unable to become aroused, just as you fear. This is why I believe eliminating it could be your best solution.

Most likely you are dealing with a psychological issue here more than a physical one so I doubt any medication would reverse this problem.

Good luck and let us know if you have other questions.
 merger - Tue Jul 31, 2007 9:11 am

Thank you for answering.

Actually, things have improved a bit since I've posted. I can masturbate now. My penis is still not as erect as it used to be and it's not as fun, although I have fun masturbating again which is good. Hehe.

The problem is most likely what you said, Doc. The problem is I can't stop looking at porn. And I grew the habit of simply masturbating without being really fully aroused because I'm just so used to it. Therefore half of the time, it's not fun at all. I'm pretty sure I can fix the problem if I only masturbate when I'm fully aroused and to not do it until 3 days later when I've re-charged my libido. It's very hard to do, though, I've tried.

Sorry if I sound like a pervert and thank you again for answering.
 merger - Sun Apr 27, 2008 1:35 am

It's been almost a year since I posted and still there is no much difference. I went to a doctor and he thought it was all psychological because at that time I had very little social life and stressed at school. But now I have more social life and considerably less stress but it's still the same. Maybe it's natural as you get older but still I haven't felt fully aroused like I used to.

Plus, it affects me not only sexually. Listening to music or going to movies are not as fun as they used to be. It's like those little things that make me an individual are gone. It's like taking anti-depressants even if I'm not.

My doctor is mostly right. He advised me not to be so timid (as I am). And I have been following his advice. But since I've finished school I have more time empty time at my hands. I'm concerned that when I meet the right girl I won't be able to perform sexually. I really want a satisfying sex life.

Do you have any other suggestions? Like aphrodisiac to boost my confidence? TY.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here